EconPapers    
Economics at your fingertips  
 

Deterministic Transformations of Random Variables and the Comparative Statics of Risk

Jack Meyer () and Michael B Ormiston

Journal of Risk and Uncertainty, 1989, vol. 2, issue 2, 179-88

Abstract: In this article, a general class of deterministic transformations that can be interpreted as changes in risk are identified. This provides a fourth characterization of a Rothschild-Stiglitz increase in risk. In addition, a particular subclass of these transformations, termed simple transformation, is shown to be well suited for comparative static analyses. This subclass contains as a special case the linear transformation used so often in the literature. A theorem is presented that generalizes the known comparative static results for large as well as small changes in risk. Copyright 1989 by Kluwer Academic Publishers

Date: 1989
References: Add references at CitEc
Citations: View citations in EconPapers (16)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:jrisku:v:2:y:1989:i:2:p:179-88

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/11166/PS2

Access Statistics for this article

Journal of Risk and Uncertainty is currently edited by W. Kip Viscusi

More articles in Journal of Risk and Uncertainty from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:jrisku:v:2:y:1989:i:2:p:179-88